Alert archive / Louisiana / Special Marine Warnings in 2017
Special Marine Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special marine warning at Feb 21, 2017, 11:59 AM CST. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2017, 11:59 AM CST (17:59 UTC)
- Expired
- Feb 21, 2017, 1:00 PM CST
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WHUS54 KLCH 211759
SMWLCH
GMZ452-455-472-211900-
/O.NEW.KLCH.MA.W.0021.170221T1759Z-170221T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 AM CST TUE FEB 21 2017
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
* UNTIL 100 PM CST
* AT 1158 AM CST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WATERSPOUTS WERE LOCATED ALONG A LINE EXTENDING FROM VERMILION 22
TO NEAR EAST CAMERON 71 TO NEAR WEST CAMERON 192...MOVING EAST AT
25 KNOTS.
HAZARD...WATERSPOUTS...WIND GUSTS 34 KNOTS OR GREATER...AND LARGE
HAIL.
SOURCE...RADAR INDICATED.
IMPACT...WATERSPOUTS CAN QUICKLY FORM AND CAPSIZE BOATS...DAMAGE
VESSELS AND OIL RIGS...AND CREATE SUDDENLY HIGHER WAVES.
MAKE SURE ALL ON BOARD ARE IN A SECURE LOCATION AND
WEARING LIFE JACKETS. EXPECT WIND GUSTS IN EXCESS OF 34
KNOTS...SUDDENLY HIGHER WAVES...FREQUENT LIGHTNING...AND
HEAVY DOWNPOURS. MAKE SURE ALL ON BOARD ARE WEARING LIFE
JACKETS. LARGE HAIL COULD RESULT IN INJURY AND DAMAGE TO
BOATS...VESSELS AND OIL RIGS.
* LOCATIONS IMPACTED INCLUDE...
SOUTH MARSH ISLAND 217...EAST CAMERON EC122...VERMILION 119...EAST
CAMERON 109...EAST CAMERON 81...VERMILION 24...VERMILION 78...
VERMILION 67...VERMILION 22...WEST CAMERON 178...EAST CAMERON 71...
VERMILION 31...VERMILION 51...WEST CAMERON 192...VERMILION 39...
VERMILION 38 AND VERMILION 26.
LAT...LON 2948 9198 2913 9223 2897 9280 2934 9324
2937 9289 2957 9261
TIME...MOT...LOC 1758Z 292DEG 23KT 2947 9258 2933 9275 2930 9300
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...>34KTS
$$
24What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Feb 21, 10:35 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 21, 10:35 AM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1035 AM CST Tue Feb 21 2017 .DISCUSSION... Updated the grids/zones earlier for radar trends as convection associated with passing mid/upper-level low was developing/moving ewd across the forecast area. Remaining inherited grids/zones look in good shape. Update already out. 25 && .PREV DISCUSSION... /issued 705 AM CST Tue Feb 21 2017/ UPDATE...Radar depicting a cluster of convection advancing into interior southeast Texas and a few lightning strikes being detected. Updated forecast to include isolated thunder. PREV DISCUSSION... /issued 546 AM CST Tue Feb 21 2017/ DISCUSSION... 12Z taf issuance. AVIATION... Intermittent MVFR to IFR visibilities/ceilings this morning along with isolated SHRA developing with upper low over SE TX. Expect some clearing later this afternoon for BPT, but lingering wrap around low level clouds likely to yield MVFR ceilings for the remainder of the morning into the afternoon for LA terminals, and likely for the forecast period for AEX. Once clearing commences after 06z, intermittent MVFR to IFR visibilities highlighted in tempo group from 08-12z WED. DML PREV DISCUSSION... /issued 349 AM CST Tue Feb 21 2017/ DISCUSSION...Sharp upper trof currently advancing east across east Texas in the process of transitioning into a closed low. Feature progged to move across north Louisiana today, diving southeast into the north-central gulf overnight. Organized light to moderate rains associated with system currently exiting the eastern portion of the forecast area. Will keep low end rain chances through today for a few showers as system moves through and associated cool front is dragged across the area. Cooler temps on tap through the remainder of the workweek but still remaining above the norm. After today and a minimal rain chance, looking for an extended dry weather pattern emerging. Deep northerly flow will overspread the area as the day progresses between low advancing east and southeast of the area and modest ridging approaching through the south plains. Flow will trend more zonal but equally dry for Thursday and Friday. Next shortwave trof advancing across the northern plains Friday will send an associated cold front across the area late in the day. Sharply drier air will be following this more robust front along with significantly cooler temps. Might actually see temperatures fall to "below the norm" as 1025 mb surface high migrates across the south plains and lower Mississippi valley through the weekend. Front will come through with no rains with very limited moisture available. Warming and moistening return flow sets up Monday as the high moves east of the region. MARINE...Strong low pressure will advance east across north Louisiana today then dive southeast into the north-central gulf overnight. Organized rains associated with this feature have advanced east of the area but a few showers will remain possible through the day over the northwest gulf. Light easterlies will trend northerly with the passage of a surface front later today and remain offshore through Wednesday. Southerlies will return Wednesday night into Thursday ahead of a strong frontal passage expected Friday night. && .PRELIMINARY POINT TEMPS/POPS... AEX 69 57 74 54 / 50 20 10 0 LCH 72 58 75 56 / 40 10 0 0 LFT 72 58 74 55 / 40 20 10 0 BPT 74 58 77 57 / 30 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...04
Hazardous weather outlook, Feb 21, 7:47 AM CST, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 747 AM CST Tue Feb 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221400- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 747 AM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight LOW PRESSURE ALOFT ADVANCING ACROSS CENTRAL LOUISIANA WILL BRING A FEW THUNDERSTORMS TO THE AREA. SHARPLY COLDER TEMPERATURES ALOFT WITH THIS FEATURE WILL BRING THE POTENTIAL FOR SOME SMALL HAIL WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...Wednesday through Monday NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-221400- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 747 AM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight LOW PRESSURE ALOFT ADVANCING ACROSS CENTRAL LOUISIANA WILL BRING A FEW THUNDERSTORMS TO THE AREA. SHARPLY COLDER TEMPERATURES ALOFT WITH THIS FEATURE WILL BRING THE POTENTIAL FOR SOME SMALL HAIL WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...Wednesday through Monday NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Feb 21, 6:22 AM CST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
622 AM CST TUE FEB 21 2017
TXZ259-260-211315-
Northern Newton TX-Northern Jasper TX-
622 AM CST TUE FEB 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER AND NORTHERN
NEWTON COUNTY UNTIL 715 AM...
At 620 AM CST, Doppler radar was tracking a strong thunderstorm near
Sam Rayburn Dam, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Newton, Ebenezer, Browndell, Jamestown, Farrsville,
Harrisburg, Mayflower, Sam Rayburn Dam and Wiergate.
LAT...LON 3078 9371 3092 9420 3107 9426 3111 9406
3114 9403 3116 9391 3117 9365
TIME...MOT...LOC 1220Z 280DEG 21KT 3105 9408
EricksonSpecial weather statement, Feb 21, 7:34 AM CST, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
734 AM CST TUE FEB 21 2017
LAZ027-030-TXZ259-260-211430-
Vernon LA-Beauregard LA-Northern Newton TX-Northern Jasper TX-
734 AM CST TUE FEB 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
AND NORTHERN JASPER AND NORTHERN NEWTON COUNTIES UNTIL 830 AM...
At 732 AM CST, Doppler radar was tracking a strong thunderstorm near
Burkeville, moving east at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Newton, Rosepine, Merryville, Ebenezer, Fort Polk, De Ridder,
Burkeville, Deridder, Browndell, Farrsville, Burr Ferry, Mayflower,
Jamestown, Tulla, Harrisburg, Junction, Stringtown, Sam Rayburn Dam
and Wiergate.
LAT...LON 3106 9310 3061 9316 3095 9423 3096 9423
3097 9425 3099 9424 3099 9423 3100 9424
3109 9416 3111 9406 3114 9403 3116 9391
3116 9382
TIME...MOT...LOC 1332Z 284DEG 24KT 3092 9356
EricksonSpecial weather statement, Feb 21, 7:39 AM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CST TUE FEB 21 2017
LAZ041-073-074-TXZ215-216-211430-
West Cameron LA-Calcasieu LA-East Cameron LA-Orange TX-Jefferson TX-
739 AM CST TUE FEB 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE
COUNTIES...AND CALCASIEU AND CAMERON PARISHES UNTIL 830 AM...
At 737 AM CST, Doppler radar was tracking thunderstorms producing
small hail near Vidor and Sabine Pass, moving east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Vidor, Bridge City, Cameron, West Orange,
Vinton, Grand Lake, Central Gardens, Sabine Pass, Johnsons Bayou,
Sabine National Wildlife, Mauriceville and Rose City.
LAT...LON 3024 9409 3024 9326 2994 9325 3002 9327
3005 9329 2985 9335 2986 9344 2978 9324
2971 9385 2980 9391 2985 9379 3000 9379
2999 9386 2984 9395 2977 9391 2977 9390
2976 9390 2971 9386 2969 9400
TIME...MOT...LOC 1337Z 282DEG 31KT 3008 9391
EricksonSpecial weather statement, Feb 21, 8:33 AM CST, 3 hours 26 minutes before
Special Weather Statement National Weather Service Lake Charles LA 833 AM CST TUE FEB 21 2017 LAZ027-028-030>032-TXZ259-260-211515- Evangeline LA-Allen LA-Vernon LA-Beauregard LA-Rapides LA- Northern Newton TX-Northern Jasper TX- 833 AM CST TUE FEB 21 2017 ...SPECIAL WEATHER STATEMENT... At 833 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Sugartown to near Bon Weir. Movement was east at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Oakdale, Jasper, Newton, Kirbyville, Rosepine, Merryville, Elizabeth, Dry Creek, Singer, Fort Polk, De Ridder, Sugartown, Call, Bon Weir, Pitkin, Mittie, Grant, Deridder, Trout Creek and Bivens. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3070 9241 3054 9388 3090 9408 3111 9289 TIME...MOT...LOC 1433Z 275DEG 32KT 3081 9304 3080 9366 24
Special weather statement, Feb 21, 9:16 AM CST, 2 hours 43 minutes before
Special Weather Statement National Weather Service Lake Charles LA 916 AM CST TUE FEB 21 2017 LAZ030>032-041-042-211600- Calcasieu LA-Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA- 916 AM CST TUE FEB 21 2017 ...SPECIAL WEATHER STATEMENT... At 915 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southwest of Elizabeth to Dequincy. Movement was east at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Lake Charles, Oakdale, Oberlin, Reeves, Dry Creek, Singer, Fields, De Quincy, Mittie, Ragley, Grant, Dequincy, Pine Prairie, Longville, Buhler, Harmony, Topsy, Gillis, Allen Parish Airport and Leblanc. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3078 9224 3025 9335 3053 9373 3088 9289 TIME...MOT...LOC 1515Z 278DEG 25KT 3079 9283 3044 9342 24
Special weather statement, Feb 21, 9:54 AM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
954 AM CST TUE FEB 21 2017
LAZ030>032-041-042-211645-
Calcasieu LA-Jefferson Davis LA-Evangeline LA-Allen LA-Beauregard LA-
954 AM CST TUE FEB 21 2017
...SPECIAL WEATHER STATEMENT...
At 954 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bond to Leblanc to Buhler. Movement was
southeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Ville Platte, Westlake, Mamou, Iowa, Kinder, Basile,
Oberlin, Elton, Fenton, Reeves, Moss Bluff, Pine Prairie, Topsy,
Lebleu Settlement, Gillis, Duralde, Leblanc, Beaver and Buller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3078 9219 3048 9255 3048 9263 3043 9260
3040 9264 3014 9321 3032 9348 3056 9301
3083 9256
TIME...MOT...LOC 1554Z 297DEG 14KT 3074 9261 3054 9294 3033 9334
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:39 AM CST | Special Weather Statement | LCH | Calcasieu | 51 min |
| Feb 21, 8:33 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Feb 21, 8:35 AM CST | Special Marine Warning | LCH | 40 min | |
| Feb 21, 9:10 AM CST | Special Marine Warning | LCH | 50 min | |
| Feb 21, 9:16 AM CST | Special Weather Statement | LCH | Allen, Beauregard, Evangeline | 44 min |
| Feb 21, 9:54 AM CST | Special Weather Statement | LCH | Allen, Evangeline | 51 min |
| Feb 21, 9:56 AM CST | Special Marine Warning | LCH | 64 min | |
| Feb 21, 10:15 AM CST | Special Marine Warning | LCH | 60 min | |
| Feb 21, 10:55 AM CST | Special Marine Warning | LCH | 65 min | |
| Feb 21, 12:57 PM CST | Special Marine Warning | LCH | 63 min | |
| Feb 21, 6:22 AM CST | Special Weather Statement | LCH | Jasper | 53 min |
| Feb 21, 7:34 AM CST | Special Weather Statement | LCH | Newton | 56 min |
Nearby
Special Marine Warnings in Louisiana, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.